Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 47, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 17, 2011, 12:45 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 18, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 12:45 PM MDT (18:45 UTC)
- In effect from
- May 18, 2011, 12:00 PM MDT
- Expired
- May 18, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3762 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS84 KEPZ 171845 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1245 PM MDT TUE MAY 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY... A STRONG UPPER LEVEL LOW MOVING SLOWLY ACROSS THE GREAT BASIN INTO THE CENTRAL AND SOUTHERN ROCKIES...COMBINED WITH A SURFACE TROUGH DEVELOPING OVER EASTERN NEW MEXICO...WILL BRING STRONG WINDS THE NEXT FEW DAYS. 20 FT WINDS WILL INCREASE ACROSS THE AREA TODAY AND CONTINUE INTO AT LEAST THURSDAY. THE STRONG WINDS AND VERY DRY CONDITIONS ACROSS OUR AREA WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND EVENING...AND OVER MUCH OF THE AREA AGAIN ON WEDNESDAY. HOWEVER...COLD AIR ALOFT ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT TO PRODUCE ISOLATED SHOWERS AND HIGHER HUMIDITY WEDNESDAY AFTERNOON IN THE GILA REGION AND HIGHER HUMIDITY AT ELEVATIONS ABOVE 6000 FT IN THE SACRAMENTO MOUNTAINS. COOLER TEMPERATURES AND SLIGHTLY HIGHER DEWPOINTS MAY KEEP HUMIDITY ABOVE 15 PERCENT FOR THURSDAY AFTERNOON. NMZ111>113-TXZ055-056-181400- /O.UPG.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/ /O.NEW.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/ /O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1245 PM MDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS BELOW 6000 FT ELEVATION. FIRE WEATHER ZONES 55 AND 56...EL PASO AND HUDSPETH COUNTIES. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-180300- /O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/ SOUTHWEST MOUNTAINS- 1245 PM MDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND GILA WILDERNESS AREA. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
589 WWUS84 KEPZ 180402 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1002 PM MDT TUE MAY 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE... A STRONG UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE GREAT BASIN AND INTO THE CENTRAL ROCKIES OVER THE NEXT FEW DAYS. THIS SYSTEM WILL SUPPORT THE DEVELOPMENT OF A DEEP SURFACE LOW IN THE LEE OF THE ROCKIES. THE COMBINATION OF STRONG WINDS ALOFT ASSOCIATED WITH THIS UPPER LOW AND A DEEPENING SURFACE PRESSURE GRADIENT ACROSS THE DESERT SOUTHWEST...WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS ACROSS THE REGION OVER THE NEXT SEVERAL DAYS. 20-FOOT WINDS WILL EASILY EXCEED CRITICAL VALUES ACROSS THE REGION WEDNESDAY AND THURSDAY AFTERNOONS. HOWEVER...AS A COOLER AND SIGHTLY MOISTER AIRMASS BEGINS TO MOVE INTO THE AREA... RELATIVE HUMIDITY VALUES WILL BEGIN TO CREEP UP. MINIMUM HUMIDITY VALUES WILL LIKELY REMAIN ABOVE THE 15 PERCENT CRITERION ACROSS THE GILA REGION...AND ACROSS ELEVATIONS ABOVE 6000 FEET IN THE SACRAMENTO/CAPITAN MOUNTAINS ZONE BOTH WEDNESDAY AND THURSDAY. ELSEWHERE...MINIMUM HUMIDITY VALUES WILL DROP TO AT LEAST 15 PERCENT. NMZ111>113-TXZ055-056-181400- /O.NEW.KEPZ.FW.A.0043.110519T1800Z-110520T0300Z/ /O.CON.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1002 PM MDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...ALL AREAS BELOW 6000 FEET ELEVATION IN SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS...EXCEPT IN THE GILA REGION. * WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH BOTH WEDNESDAY AND THURSDAY. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM NEAR 10 PERCENT ACROSS WEST TEXAS TO NEAR 15 PERCENT IN SOUTHWEST NEW MEXICO BOTH WEDNESDAY AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
635 WWUS84 KEPZ 181235 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 635 AM MDT WED MAY 18 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND THURSDAY... A STRONG UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE GREAT BASIN AND INTO THE CENTRAL ROCKIES TODAY INTO FRIDAY. THIS SYSTEM WILL SUPPORT THE DEVELOPMENT OF A DEEP SURFACE LOW IN THE LEE OF THE ROCKIES. THE COMBINATION OF STRONG WINDS ALOFT ASSOCIATED WITH THIS UPPER LOW AND A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE DESERT SOUTHWEST...WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS ACROSS THE REGION TODAY AND AGAIN THURSDAY. 20-FOOT WINDS WILL EASILY EXCEED CRITICAL VALUES ACROSS THE REGION WEDNESDAY AND THURSDAY AFTERNOONS. HOWEVER...AS A COOLER AND SIGHTLY MOISTER AIRMASS BEGINS TO MOVE INTO THE AREA... RELATIVE HUMIDITY VALUES WILL BEGIN TO CREEP UP. MINIMUM HUMIDITY VALUES WILL LIKELY REMAIN ABOVE THE 15 PERCENT CRITERION ACROSS THE GILA REGION...AND ACROSS ELEVATIONS ABOVE 6000 FEET IN THE SACRAMENTO/CAPITAN MOUNTAINS ZONE BOTH WEDNESDAY AND THURSDAY. ELSEWHERE...MINIMUM HUMIDITY VALUES WILL DROP BELOW 15 PERCENT. NMZ111>113-TXZ055-056-182045- /O.CON.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/ /O.CON.KEPZ.FW.A.0043.110519T1800Z-110520T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 635 AM MDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TODAYDAY...AND A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...ALL AREAS BELOW 6000 FEET ELEVATION IN SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... EXCEPT IN THE GILA REGION. * WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH BOTH WEDNESDAY AND THURSDAY. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM NEAR 10 PERCENT ACROSS WEST TEXAS TO NEAR 15 PERCENT IN SOUTHWEST NEW MEXICO BOTH WEDNESDAY AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ PARK
213 WWUS84 KEPZ 181844 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1244 PM MDT WED MAY 18 2011 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING... A STRONG UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE GREAT BASIN AND INTO THE CENTRAL ROCKIES TODAY INTO FRIDAY. THIS SYSTEM WILL SUPPORT THE DEVELOPMENT OF A DEEP SURFACE LOW IN THE LEE OF THE ROCKIES. THE COMBINATION OF STRONG WINDS ALOFT ASSOCIATED WITH THIS UPPER LOW AND A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE DESERT SOUTHWEST...WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS ACROSS THE REGION THIS AFTERNOON AND EVENING. 20-FOOT WINDS WILL EXCEED CRITICAL VALUES ACROSS THE REGION THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. HOWEVER...COOLER AND SLIGHTLY MORE HUMID AIR WILL MOVE INTO THE AREA TONIGHT AND THURSDAY WITH HUMIDITY INCREASING TO ABOVE THE 15 PERCENT THRESHOLD OVER MOST OF THE AREA. A FEW SPOTS ACROSS EL PASO AND HUDSPETH COUNTIES MAY HAVE MINIMUM HUMIDITY AT OR BELOW 15 PERCENT FOR A SHORT TIME...BUT THIS WILL NOT COVER A LARGE ENOUGH AREA TO MERIT A RED FLAG WARNING. NMZ111>113-TXZ055-056-190200- /O.CAN.KEPZ.FW.A.0043.110519T1800Z-110520T0300Z/ /O.CON.KEPZ.FW.W.0047.000000T0000Z-110519T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1244 PM MDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...FIRE WEATHER WATCH FOR THURSDAY AFTERNOON IS CANCELLED FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...ALL AREAS BELOW 6000 FEET ELEVATION IN SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... EXCEPT IN THE GILA REGION. * WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM NEAR 10 PERCENT ACROSS WEST TEXAS TO NEAR 15 PERCENT IN SOUTHWEST NEW MEXICO THIS AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PARK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 17, 4:03 AM MDT, 8 hours 42 minutes earlier.
Area forecast discussion, May 17, 4:03 AM MDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
403 AM MDT TUE MAY 17 2011
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE SLOWLY
ACROSS THE ROCKY MOUNTAINS THE NEXT SEVERAL DAYS. THIS STORM WILL
BRING WINDY CONDITIONS AND BLOWING DUST TO SOUTHERN NEW MEXICO
THIS AFTERNOON THROUGH THURSDAY. HIGH PRESSURE ALOFT WILL RESULT
IN WARM DRY BREEZY WEATHER FRIDAY AND SATURDAY BUT ANOTHER LOW
PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE AGAIN SUNDAY AND
MONDAY.
&&
.DISCUSSION...
NO SIGNIFICANT CHANGES REQUIRED TO EARLIER FORECAST AS LATEST
DATA AND MODEL SOLUTIONS INDICATE A PROLONGED WINDY PERIOD FOR
SOUTHERN NEW MEXICO AND WESTERN TEXAS BEGINNING THIS AFTERNOON.
UNSEASONABLY DEEP UPPER LOW WILL BECOME ORGANIZED ALONG WEST COAST
TODAY BUT WITH A SERIES OF SHORT WAVES EJECTING ACROSS THE GREAT
BASIN AND SOUTHERN ROCKIES TODAY/TONIGHT. UPPER DYNAMICS AND
DOWN SLOPE FLOW WILL GENERATE LEE CYCLONE OVER EASTERN NEW MEXICO
TODAY WHICH WILL MOVE VERY SLOWLY INTO THE TEXAS PANHANDLE THROUGH
WEDNESDAY AFTERNOON. STRENGTHENING GRADIENTS BOTH AT THE SURFACE
AND ALOFT WILL THUS INDUCE WINDY CONDITIONS THIS AFTERNOON BUT
WITH WINDS EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA.
TONIGHT AND WEDNESDAY UPPER LOW WILL MOVE ACROSS NEVADA INTO
NORTHERN ARIZONA WITH STRONG DPVA/UPWARD FORCING SPREADING ACROSS
THE CWA AS 100 KT JET AXIS EXTENDS INTO NEW MEXICO. APPROACH OF
SYSTEM WILL CAUSE GRADIENTS AND WINDS TO FURTHER INCREASE TOMORROW
WITH SPEEDS AT LEAST AT ADVISORY LEVELS. LITTLE MOISTURE INFLOW
WILL OCCUR DUE TO CONTINENTAL TRAJECTORIES BUT DEEP LIFT MAY
PRODUCE ISOLATED RAINS/HIGH MOUNTAINS SNOWS OVER NORTHWEST ZONES.
WEDNESDAY NIGHT/THURSDAY THE UPPER LOW WILL LIFT TO THE NORTHEAST
WITH AN ASSOCIATED COLD FRONT MOVING ACROSS NEW MEXICO AND WESTERN
TEXAS. TEMPERATURES SHOULD THUS COOL TO AROUND 10 DEGREES BELOW
NORMAL THURSDAY. SECONDARY VORT MAX ALOFT COMBINED WITH LEE
TROUGHING TO THE EAST SHOULD SUPPORT WINDY CONDITIONS AGAIN
THURSDAY WITH SPEEDS NEAR ADVISORY CRITERIA. UPPER RIDGE WILL
SUBSEQUENTLY CAUSE WARMING TEMPERATURES WITH SOMEWHAT LIGHTER
WINDS FRIDAY AND SATURDAY BUT BOTH GFS AND ECMWF FORECAST YET
ANOTHER DEEP TROUGH MOVING INTO THE SOUTHWEST WHICH WILL GENERATE
STRONG WINDS SUNDAY AND MONDAY.
&&
.AVIATION...VALID 17/12Z-18/12Z
AN APPROACHING DEEP UPPER TROUGH WILL COMBINE WITH A SURFACE LOW
TO THE NORTHEAST TO BRING WINDY CONDITIONS THIS AFTERNOON AND
ESPECIALLY WEDNESDAY AFTERNOON. SURFACE WINDS WILL GUST AROUND 40
MPH TODAY AND 50 MPH ON WEDNESDAY AFTERNOON WITH A FEW AREAS OF
IFR VISIBILITIES FROM BLOWING DUST. OTHERWISE VFR CONDITIONS
EXPECTED WITH AREAS OF CEILINGS ABOVE 12,000 FEET AGL. AREAS OF
SEVERE TURBULENCE BELOW 10,000 FEET AGL...ESPECIALLY ALONG THE
EASTERN SLOPES.
&&
.FIRE WEATHER...
AN UNSEASONABLY STRONG UPPER TROUGH WITH A COLD FRONT WILL MOVE
SLOWLY ACROSS THE ROCKY MOUNTAINS TODAY THROUGH THURSDAY WHILE A
DEEP SURFACE LOW DEVELOPS TO THE NORTHEAST. THUS WINDY CONDITIONS
WILL OCCUR TODAY THROUGH THURSDAY. WEST TO SOUTHWEST WINDS WILL
GUST AROUND 40 MPH TODAY AND THURSDAY WITH GUSTS AROUND 50 MPH
WEDNESDAY RESULTING IN AREAS OF BLOWING DUST. THERE WILL BE VERY
ISOLATED RAIN AND HIGH MOUNTAIN SNOW SHOWERS OVER SOUTHWEST NEW
MEXICO WEDNESDAY AND WEDNESDAY NIGHT...OTHERWISE THE FORECAST AREA
WILL REMAIN DRY WITH SEVERE DROUGHT AND EXTREME FIRE DANGER
CONDITIONS PERSISTING. MINIMUM HUMIDITIES THIS AFTERNOON WILL BE
AROUND 10 TO 15 PERCENT WITH RED FLAG CONDITIONS OCCURRING.
CONDITIONS NEAR RED FLAG WEDNESDAY AND THURSDAY WITH MINIMUM
HUMIDITIES 10 TO 20 PERCENT.
TEMPERATURES COOLING AROUND 10 DEGREES BY THURSDAY BEFORE WARMING
TO NEAR NORMAL BY SATURDAY. WINDS DECREASING TO BREEZY FRIDAY AND
SATURDAY BEFORE ANOTHER APPROACHING STORM PRODUCES HIGHER WINDS ON
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 87 65 84 63 78 / 0 0 0 0 0
SIERRA BLANCA TX 86 61 86 59 79 / 0 0 0 0 0
LAS CRUCES 85 58 82 59 77 / 0 0 0 0 0
ALAMOGORDO 83 57 80 54 76 / 0 0 0 0 10
CLOUDCROFT 63 44 59 39 52 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 81 53 77 53 74 / 0 0 0 10 10
SILVER CITY 73 48 68 44 63 / 0 0 10 20 10
DEMING 83 54 79 54 75 / 0 0 0 0 0
LORDSBURG 82 54 79 53 76 / 0 0 10 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ111>113.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, May 17, 5:30 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 530 AM MDT TUE MAY 17 2011 NMZ022>025-030>032-TXZ055-056-181200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 530 AM MDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. WINDY TODAY WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND 40 MPH. BLOWING DUST WILL OCCUR ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH A SURFACE LOW PRESSURE SYSTEM TO THE NORTHEAST TO BRING WINDY CONDITIONS WEDNESDAY AND THURSDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON WHEN WEST TO SOUTHWEST WINDS WILL GUST FROM 50 TO 60 MPH WITH STRONGEST WINDS ALONG THE EASTERN SLOPES. WIND GUSTS AROUND 40 MPH ARE EXPECTED ON THURSDAY. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. ALSO WINDY ON SUNDAY AND MONDAY WITH GUSTS FROM 40 TO 50 MPH EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:46 AM MDT | Wind Advisory | EPZ | 40 hr | |
| May 17, 10:25 AM MDT | Wind Advisory | EPZ | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.